Alert archive / Indiana / Beach Hazards Statements in 2013

Beach Hazards Statement 15, NWS Chicago, IL

September 7, 2013Lake County, Indiana; Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Sep 7, 2013, 4:59 PM CDT for Lake County, Indiana; Lake County, Illinois. It took effect at Sep 8, 2013, 4:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2013, 4:59 PM CDT (21:59 UTC)
In effect from
Sep 8, 2013, 4:00 AM CDT
Expired
Sep 8, 2013, 8:58 PM CDT
In force
17 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WHUS43 KLOT 072159
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
459 PM CDT SAT SEP 7 2013

ILZ006-014-INZ001-080600-
/O.NEW.KLOT.BH.S.0015.130908T0900Z-130909T0400Z/
LAKE IL-COOK-LAKE IN-
459 PM CDT SAT SEP 7 2013

...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 AM CDT SUNDAY THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM 4 AM CDT SUNDAY THROUGH SUNDAY EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. 

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...WAVES OF 3 TO 5 FEET ALONG THE ILLINOIS AND PORTIONS
  OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN WILL DEVELOP
  LATE TONIGHT AS STRENGTHENING NORTHEASTERLY WINDS DEVELOP
  FOLLOWING THE PASSAGE OF A COLD FRONT. HOWEVER...WAVES MAY BE
  LOWER AT BEACHES PROTECTED BY BREAKWALLS...HOWEVER SWIMMERS
  SHOULD STILL EXERCISE CAUTION AND FOLLOW THE DIRECTIONS OF
  LIFEGUARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. 
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

KREIN

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
4 follow-up statements
973 
WHUS43 KLOT 080844
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
344 AM CDT SUN SEP 8 2013

ILZ006-014-INZ001-081645-
/O.CON.KLOT.BH.S.0015.130908T0900Z-130909T0400Z/
LAKE IL-COOK-LAKE IN-
344 AM CDT SUN SEP 8 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...WAVES OF 4 TO 6 FEET ALONG THE ILLINOIS SHORE AND 3
  TO 5 FT ACROSS PORTIONS OF THE NORTHWEST INDIANA SHORE OF LAKE
  MICHIGAN WILL DEVELOP THIS MORNING THANKS TO STRENGTHENING
  NORTHEAST WINDS. HOWEVER...WAVES MAY BE LOWER AT BEACHES
  PROTECTED BY BREAKWALLS...BUT SWIMMERS SHOULD STILL EXERCISE
  CAUTION AND FOLLOW THE DIRECTIONS OF LIFEGUARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

MDB

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
974 
WHUS43 KLOT 081422
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
922 AM CDT SUN SEP 8 2013

ILZ006-014-INZ001-082230-
/O.CON.KLOT.BH.S.0015.000000T0000Z-130909T0400Z/
LAKE IL-COOK-LAKE IN-
922 AM CDT SUN SEP 8 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...WAVES OF 4 TO 6 FEET ALONG THE ILLINOIS SHORE AND 3
  TO 5 FT ACROSS PORTIONS OF THE NORTHWEST INDIANA SHORE OF LAKE
  MICHIGAN WILL CONTINUE TODAY THANKS TO GUSTY NORTHEAST WINDS.
  HOWEVER...WAVES MAY BE LOWER AT BEACHES PROTECTED BY
  BREAKWALLS...BUT SWIMMERS SHOULD STILL EXERCISE CAUTION AND
  FOLLOW THE DIRECTIONS OF LIFEGUARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

KJB

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
074 
WHUS43 KLOT 081955
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
255 PM CDT SUN SEP 8 2013

ILZ006-014-INZ001-090400-
/O.CON.KLOT.BH.S.0015.000000T0000Z-130909T0400Z/
LAKE IL-COOK-LAKE IN-
255 PM CDT SUN SEP 8 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...WAVES OF 4 TO 6 FEET ALONG THE ILLINOIS SHORE AND 3
  TO 5 FT ACROSS PORTIONS OF THE NORTHWEST INDIANA SHORE OF LAKE
  MICHIGAN WILL CONTINUE THIS EVENING THANKS TO GUSTY EASTERLY
  WINDS. HOWEVER...WAVES MAY BE LOWER AT BEACHES PROTECTED BY
  BREAKWALLS...BUT SWIMMERS SHOULD STILL EXERCISE CAUTION AND
  FOLLOW THE DIRECTIONS OF LIFEGUARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO
DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG
THE PIER STRUCTURE.

&&

$$

KJB

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
552 
WHUS43 KLOT 090158
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
858 PM CDT SUN SEP 8 2013

ILZ006-014-INZ001-090300-
/O.CAN.KLOT.BH.S.0015.000000T0000Z-130909T0400Z/
LAKE IL-COOK-LAKE IN-
858 PM CDT SUN SEP 8 2013

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE BEACH
HAZARDS STATEMENT. 

$$

KREIN

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 7, 4:08 PM CDT, 51 minutes earlier.

Area forecast discussion, Sep 7, 4:08 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
408 PM CDT SAT SEP 7 2013

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH TUESDAY...

FORECAST CONCERNS INCLUDE SHRA/TSRA CHANCES THIS EVENING INTO
TONIGHT AND THEN A BLAST OF LATE SEASON HEAT MONDAY INTO TUESDAY.

THE PRIMARY CONCERN IN THE NEAR TERM IS WITH SHOWER AND THUNDER
CHANCES THROUGH THIS EVENING. A COLD FRONT IS SLOWLY SINKING SOUTH
FROM SOUTHERN WISCONSIN AND A PEAK AT WATER VAPOR IMAGERY SHOWS
DISTURBED MODERATE NW FLOW ALOFT WITH A SHORT WAVE PUSHING SOUTHEAST
ACROSS THE UPPER MS VALLEY. HI-RES GUIDANCE SUCH AS THE HRRR INSISTS
ON CONVECTION LATER THIS AFTERNOON AND THIS EVENING. ALSO MOST
GUIDANCE FAVORED THE IDEA OF BETTER MOISTURE CONVERGENCE FOCUSING
THIS EVENING OVER THE WEST/SW CWA AND POINTS SW ALONG SWD MOVING
COLD FRONT AND A WEAK SURFACE WAVE STRETCHING ACROSS THE MID MS
VALLEY. HOWEVER...GIVEN LACK OF AGITATED CU UPSTREAM OVER WISCONSIN
AND NORTHEAST IOWA...CONFIDENCE IN THIS SCENARIO IS LOW AND WILL
MAKE A LAST MINUTE DECISION ON POPS BEFORE PUBLISHING GRIDS. HAD
INDICATED HIGH CHANCE RANGE POPS EARLY FOR THE NORTH HALF SHIFTING
INTO THE SW CWA LATER THIS EVENING...BUT CURRENT THINKING IS THESE
POPS MAY BE TOO HIGH.

ONCE THE COLD FRONT FINALLY DOES PUSH THROUGH MOST OF THE CWA LATE
TONIGHT...GUSTY NORTHEAST FLOW WILL DEVELOP OVER THE LAKE AND LOW
CLOUDS ARE EXPECTED TO DEVELOP. BASED ON FORECAST SOUNDINGS AND LOW
LEVEL RH ON THE MODELS...THESE LOW CLOUDS SHOULD HANG
ON...ESPECIALLY FOR THE NORTHERN CWA INTO THE EARLY AFTERNOON BEFORE
FINALLY ERODING. THE COOLER AIR MASS...CLOUD COVER AND NORTHEAST
FLOW WILL RESULT IN TEMPERATURES ONLY IN THE 70S/POSSIBLY LOW 70S
NEAR LAKE MICHIGAN NORTH OF I-80 AND LOW-MID 80S SOUTH WHERE CLOUDS
MAY ERODE QUICKER AND WARMER THERMAL PROFILES EXIST. CONCERNED THAT
STALLING COLD FRONT COULD SERVE AS A FOCUS FOR SPOTTY TSRA
DEVELOPMENT IN THE SRN CWA SO BUMPED UP POPS A BIT. ALSO...IN
DISTURBED NW FLOW...MODELS EVEN GENERATING QPF FARTHER NORTH...BUT
MAINTAINED A DRY FORECAST FOR NOW.

VERY STRONG WARM ADVECTION WILL ENSUE ALOFT TOMORROW NIGHT AS HOT
AIR MASS OVER THE PLAINS RUSHES EASTWARD IN RESPONSE TO STRONG LOW
PRESSURE OVER THE NORTHERN PLAINS LIFTING NORTHEAST. THE LOW
PRESSURE AREA WILL LIFT THE FRONT STALLED TO OUR SOUTH BACK NORTH AS
A WARM FRONT ON MONDAY. ANY EARLY MORNING CLOUDS OVER THE NORTHEAST
HALF OF CWA WILL SHIFT NORTHEAST BY LATE MORNING. MODEL THERMAL
PROFILES HAVE COME IN VERY WARM/IE 850 MB TEMPS AROUND 20C AND 925
MB TEMPS IN THE MID TO UPPER 20SC BY LATE DAY. THUS TRENDED HIGHS A
FEW DEGREES WARMER THAN PREVIOUS FORECAST. A VERY WARM NIGHT FOR
SEPTEMBER IS THEN IN STORE ON MONDAY NIGHT...MAYBE NOT DROPPING OUT
OF THE UPPER 70S IN DOWNTOWN CHICAGO. THIS WILL PROVIDE A
SPRINGBOARD FOR POTENTIAL RECORD/NEAR RECORD WARMTH ON TUESDAY.
GUSTY SOUTHWEST FLOW AND DEEP MIXING OF LOW 20S AT 850 AND UPPER 20S
AT 925 MB AIRMASS WILL SUPPORT HIGHS SOLIDLY INTO THE MIDDLE 90S FOR
MOST OF THE AREA...IF NOT WARMER FOR A FEW SPOTS. A COLD FRONT WILL
BE SAGGING SOUTH AND IS A WILD CARD FOR TEMPS IN THE NORTHERN CWA
BUT WITH SUCH A HOT AIR MASS...CONTINUE TO FAVOR THE IDEA OF FRONTAL
PASSAGE DURING THE EVENING...WHICH WILL KEEP CLOUDS AND THUNDER
CHANCES MAINLY IN THE EVENING. AS ALLUDED TO YESTERDAY...THE SAVING
GRACE FOR THIS LATE SEASON HEAT WILL BE FAIRLY DRY CONDITIONS/TD
ONLY IN THE LOW-MID 60S.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...

MAINTAINED BLENDED GUIDANCE FOR MID-HIGH CHANCE POPS TUESDAY
EVENING/NIGHT WITH COLD FRONT BUT IF FRONT SLOWS
FURTHER...INSTABILITY MAY WANE ENOUGH TO GREATLY LIMIT COVERAGE OF
SHRA/TSRA. THEN ON WEDNESDAY...THE FRONT WILL STILL BE DROPPING
SOUTHWARD...KEEPING A CHANCE FOR THUNDER GOING. AIR MASS WILL ONLY
BE MODESTLY COOLER INITIALLY. THEN A MUCH COOLER AIRMASS WILL
FINALLY ARRIVE THURSDAY INTO FRIDAY AS EASTERN NOAM TROUGH DEEPENS
AND BRUSHES OUR AREA WHILE STRONG CANADIAN HIGH PRESSURE SPREADS
SOUTHWARD. 850 MB THERMAL TROUGH LOOKS TO ARRIVE THURSDAY NIGHT INTO
FRIDAY...WITH MID TO HIGH SINGLE DIGITS AT 850 MB. SO AFTER A COOLER
BUT BASICALLY SEASONABLE THURSDAY...FRIDAY WILL BE A TASTE OF AUTUMN
WITH HIGHS ONLY IN THE LOW-MID 70S AWAY FROM LAKE MICHIGAN AND
MID-UPPER 60S ON THE LAKEFRONT. HEIGHT RISES WILL QUICKLY RETURN
SATURDAY SO TEMPERATURES WILL WARM SLIGHTLY.

RC

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 21Z...

* OUTFLOW BOUNDARY SURGING SOUTH-SOUTHWEST AND IS EXPECTED TO
  PRODUCE A WIND SHIFT TO NORTHEAST AT BOTH ORD/MDW BETWEEN
  2115-2130Z. WIND LIKELY TO GUST BRIEFLY AROUND 20 KT...THEN
  BECOME MORE EAST/SOUTHEAST OVER NEXT FEW HOURS.

* SCATTERED THUNDERSTORMS MAY DEVELOP EARLY THIS EVENING.

* SOUTHWEST WINDS DIMINISHING AND BECOMING NE THIS EVENING

* LOW MVFR CIGS LIKELY DEVELOPING LATE TONIGHT/EARLY SUNDAY
  MORNING.

ALLSOPP/RATZER

//DISCUSSION...UPDATED 18Z...

SYNOPSIS...WARM MOIST SOUTHWEST FLOW AHEAD OF A WEAK COLD FRONT...
WHICH EXTENDED FROM NORTHERN LAKE MICHIGAN ACROSS CENTRAL WI TO NW
IA THIS AFTERNOON. THE FRONT WILL MOVE THROUGH NORTHERN ILLINOIS
THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE NORTHERN GREAT
LAKES SUNDAY WITH STRONG NORTHEAST WINDS DEVELOPING.

THUNDERSTORM CLUSTER OVER SOUTHEAST WI MOVING SOUTHEAST BUT NEW
DEVELOPMENT AHEAD AND WEST OF MAIN CLUSTER OF STORMS MAY CLIP FAR
NORTHEAST ILLINOIS MID TO LATE AFTERNOON. WEAK INSTABILITY AND
SOMEWHAT OF A CAP WILL LIMIT DEVELOPMENT AND EXPECT MOST OF THIS
ACTIVITY TO DRIFT ACROSS LAKE MICHIGAN. HAVE ADDED A VCTS FOR LOW
CHANCE OF THUNDER NEAR ORD THIS AFTERNOON.

INSTABILITY WILL CONTINUE TO BUILD THROUGH THE AFTERNOON. CONVERGENCE
ALONG THE FRONT WILL BE FAIRLY WEAK BUT SHOULD BE SUFFICIENT FOR
SCATTERED THUNDERSTORMS AHEAD OF AND ALONG THE COLD FRONT EARLY
THIS EVENING. THUNDERSTORMS SHOULD DIMINISH AND SHIFT SOUTH LATE
THIS EVENING. BEHIND THE FRONT WINDS WILL BECOME NORTHEAST. WINDS
WILL INCREASE TOWARDS MORNING. MODEL GUIDANCE SUGGESTING LOW MVFR
AND POSSIBLY EVEN IFR CIGS WILL DEVELOP BEHIND THE COLD FRONT. LOW
CIGS SHOULD LIFT BY AFTERNOON. EXPECT NORTHEAST WINDS 12 TO 20 KTS
THROUGH THE DAY SUNDAY.

ALLSOPP

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* HIGH CONFIDENCE IN OUTFLOW WINDSHIFT AT ORD...MEDIUM-HIGH MDW TO
  NORTHEAST SHORTLY.

* MEDIUM-HIGH CONFIDENCE IN SCATTERED THUNDERSTORMS DEVELOPING
  EARLY THIS EVENING.

* MEDIUM CONFIDENCE IN WIND FORECAST THROUGH MID EVENING. HIGH
  CONFIDENCE IN WIND FORECAST LATE TONIGHT AND SUNDAY.

* MEDIUM TO HIGH CONFIDENCE IN MVFR CIGS DEVELOPING LATE TONIGHT
  BUT LOW TO MEDIUM CONFIDENCE IN TIMING.

ALLSOPP/RATZER

//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...

SUNDAY NIGHT THROUGH TUESDAY...VFR.

TUESDAY NIGHT AND WEDNESDAY...CHANCE TSRA WITH MVFR POSSIBLE.

WEDNESDAY THROUGH FRIDAY...VFR.

MDB

&&

.MARINE...
129 PM CDT

A COLD FRONT IS BEGINNING TO MOVE ACROSS THE NORTHERN PORTION OF
LAKE MICHIGAN EARLY THIS AFTERNOON. THIS FRONT WILL SWEEP DOWN THE
LAKE INTO THIS EVENING...WITH WINDS RAPIDLY SHIFTING OUT OF THE
NORTH-NORTHEAST IN ITS WAKE. IT STILL APPEARS THAT A PERIOD OF 15 TO
25 KT WINDS WILL SET ACROSS THE LAKE TONIGHT INTO SUNDAY WITH A
DECENT PRESSURE GRADIENT AHEAD OF A SURFACE HIGH BUILDING
SOUTHEASTWARD FROM ONTARIO. THIS LOOKS TO SET UP HAZARDOUS
CONDITIONS FOR SMALL CRAFT...WITH WAVES UP TO 7 FEET...MAINLY FOR
THE NORTHEAST ILLINOIS SHORES. WITH THIS IN MIND I ISSUED A SMALL
CRAFT ADVISORY LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR ALL
BUT THE PORTER INDIANA NEAR SHORE ZONE...WHERE SLIGHTLY LOWER WAVES
ARE EXPECTED.

THE WINDS ARE EXPECTED TO VEER TO THE EAST-SOUTHEAST
SUNDAY NIGHT INTO MONDAY AS THE SURFACE HIGH SHIFTS FROM THE UPPER
GREAT LAKES ACROSS THE NORTHEASTERN U.S. THIS COULD LEAD TO A
CONTINUATION OF NEAR 4 FOOT WAVES INTO MONDAY FOR THE ILLINOIS
SHORES. THIS COULD RESULT IN THE SMALL CRAFT ADVISORY NEEDING TO BE
EXTENDED...BUT DUE TO THE MARGINAL WAVE MAGNITUDES...I WILL HOLD OFF
ON EXTENDING THE ADVISORY INTO THIS PERIOD.

THE WINDS SHOULD BECOME SOUTHERLY AGAIN BY MONDAY...BUT SPEEDS WILL
LIKELY REMAIN FAIRLY HIGH...25 TO 30 KT...AS A POTENT AREA OF LOW
PRESSURE MOVES EAST-NORTHEASTWARD ACROSS THE DAKOTAS AND MINNESOTA.
LATER IN THE WEEK...IT APPEARS THAT A POTENT COLD FRONT COULD DROP
ACROSS THE LAKE...LEADING TO SOME STRONGER NORTHERLY WINDS.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741...4 AM SUNDAY TO 11 PM
     SUNDAY.

     SMALL CRAFT ADVISORY...LMZ742-LMZ743-LMZ744...10 AM SUNDAY TO 11
     PM SUNDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 7, 4:18 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT SAT SEP 7 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
082130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
418 PM CDT SAT SEP 7 2013 /518 PM EDT SAT SEP 7 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE...
  WIND GUSTS TO 60 MPH.
  HAIL UP TO QUARTER SIZE.
  FREQUENT CLOUD TO GROUND LIGHTNING.
  HEAVY DOWNPOURS.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK
  AREA THROUGH THIS EVENING...BUT THE BEST CHANCE FOR A FEW STRONG
  TO SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND HAIL
  EXISTS ACROSS NORTH CENTRAL AND CENTRAL ILLINOIS.

  DISCUSSION:

  A COLD FRONT SAGGING SOUTHWARD INTO A WARM AND MODERATELY UNSTABLE
  AIR MASS COULD KICK OFF WIDELY SCATTERED THUNDERSTORMS THROUGH THIS
  EVENING. IN ADDITION...A HYBRID LAKE BREEZE OUTFLOW BOUNDARY PUSHING
  SOUTHWARD THROUGH NORTHEAST ILLINOIS COULD CONTINUE TO SERVE AS A
  FOCUS FOR THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN PORTION
OF THE OUTLOOK AREA ON SUNDAY.

CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY.

CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE AREA WEDNESDAY
NIGHT.

HAZARDOUS SURF CONDITIONS LIKELY FOR LAKE MICHIGAN BEACHES ALONG THE ILLINOIS
AND A PORTION OF THE INDIANA SHORE SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THROUGH THIS EVENING.

&&

LMZ740>745-082130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
418 PM CDT SAT SEP 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT.

HAZARDOUS WAVE CONDITIONS ARE LIKELY ON THE ILLINOIS WATERS NORTH
OF NORTHERLY ISLAND LATE TONIGHT. HAZARDOUS WAVE CONDITIONS ARE
LIKELY ON THE ILLINOIS WATERS AND THE INDIANA WATERS WEST OF
BURNS HARBOR SUNDAY THROUGH LATE SUNDAY EVENING.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-082130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
418 PM CDT SAT SEP 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

CHANCE OF THUNDERSTORMS THIS EVENING FOR THE SOUTHERN PORTION OF
THE LAKE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

CHANCE OF THUNDERSTORMS NORTH MONDAY AND MONDAY NIGHT.

CHANCE OF THUNDERSTORMS NORTH AND CENTRAL TUESDAY.

CHANCE OF THUNDERSTORMS ENTIRE LAKE TUESDAY NIGHT.

CHANCE OF THUNDERSTORMS SOUTH WEDNESDAY.

&&

RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:36 AM CDTSmall Craft AdvisoryLOT35 hr

Nearby

Beach Hazards Statements in Indiana, 2013Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.